Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Peter T. Johnstone
Title: Stone spaces
Additional book information: Cambridge Studies in Advanced Mathematics, Vol. 3, Cambridge University Press, New York, 1983, xxi + 370 pp., $59.50. ISBN 0-5212-3983-5.

References [Enhancements On Off] (What's this?)

  • 1. H. B. Cohen, Injective envelopes of Banach spaces, Bull. Amer. Math. Soc. 70 (1964), 723-726. MR 184060
  • 2. M. Coste, Une approche logique des théories définissables par limites projectives finies, Séminaire Benabou, Univ. Paris-Nord, 1976.
  • 3. C. Ehresmann, Gattungen von lokalen Strukturen, Jahresber. Deutsch. Math.-Verein. 60 (1957), 59-77. MR 95894
  • 4. M. P. Fourman and J. M. E. Hyland, Sheaf models for analysis, Applications of sheaves (Proc. Res. Sympos. Appl. Sheaf Theory to Logic, Algebra and Anal., Univ. Durham, Durham, 1977) Lecture Notes in Math., vol. 753, Springer, Berlin, 1979, pp. 280–301. MR 555550
  • 5. Gerhard Gierz, Karl Heinrich Hofmann, Klaus Keimel, Jimmie D. Lawson, Michael W. Mislove, and Dana S. Scott, A compendium of continuous lattices, Springer-Verlag, Berlin-New York, 1980. MR 614752
  • 6. A. M. Gleason, Projective topological spaces, Illinois J. Math. 2 (1958), 482-489. MR 121775
  • 7. D. B. Goodner, Projections in normed linear spaces, Trans. Amer. Math. Soc. 69 (1950), 89-108. MR 37465
  • 8. A Grothendieck and J. Dieudonné, Éléments de géométrie algébrique. I, Inst. Hautes. Études Sci. Publ. Math. No. 4 (1960).
  • 9. M. Hasumi, The extension property of complex Banach spaces, Tôhoku Math. J. 10 (1958), 135-142. MR 100781
  • 10. M. Hochster, Prime ideal structure in commutative rings, Trans. Amer. Math. Soc. 142 (1969), 43-60. MR 251026
  • 11. J. Isbell, Three remarks on injective envelopes of Banach spaces, J. Math. Anal. Appl. 27 (1969), 516-518. MR 251512
  • 12. J. Isbell, General functorial semantics. I, Amer. J. Math. 94 (1972), 535-596. MR 396718
  • 13. J. Isbell, Some concrete dualities, Notices Amer. Math. Soc. 21 (1974), A567-A568.
  • 14. R. Kaufman, A type of extension of Banach spaces, Acta Sci. Math. (Szeged) 27 (1966), 163-166. MR 205037
  • 15. J. L. Kelley, Banach space with the extension property, Trans. Amer. Math. Soc. 72 (1952), 323-326. MR 45940
  • 16. L. Nachbin, A theorem of the Hahn-Banach type for linear transformations, Trans. Amer. Math. Soc. 68 (1950), 28-46. MR 32932
  • 17. R. S. Phillips, On linear transformations, Trans. Amer. Math. Soc. 48 (1940), 516-541. MR 4094
  • 18. J. Rainwater, A note on projective resolutions, Proc. Amer. Math. Soc. 10 (1959), 734-735. MR 123290
  • 19. Z. Semadeni, Projectivity, injectivity, and duality, Rozprawy Mat. 35 (1963). MR 154832
  • 20. R. Sikorski, A theorem on extensions of homomorphisms, Ann. Soc. Polon. Math. 21 (1948), 332-335. MR 30935

Review Information:

Reviewer: John Isbell
Journal: Bull. Amer. Math. Soc. 11 (1984), 389-392
DOI: https://doi.org/10.1090/S0273-0979-1984-15323-0
American Mathematical Society